Kentucky, 2002

Flood in Kentucky, April 28 to 29, 2002

April 28 to 29, 2002 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 28, 1:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 28, 1:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT SUN APR 28 2002

A COLD FRONT WAS LOCATED SOUTH OF THE OHIO RIVER AT 19Z AND PROGGED
TO MOVE EAST OF THE FORECAST AREA BY 00Z. SCATTERED THUNDERSTORMS
WILL REMAIN A CONCERN FOR THE NEXT FEW HOURS OVER THE EXTREME
SOUTHEAST COUNTIES OF THE CFA. WE WILL NOT EXTEND THE WIND ADVISORY
TONIGHT AS THE MID LEVEL LOW IS EXPECTED TO SHIFT TO THE NORTHEAST
COAST.

A STORMY WEEK IS SHAPING UP ACROSS THE REGION AS SEVERAL LOW
PRESSURE AREAS ARE PROGGED TO MOVE ACROSS THE CENTRAL PORTION OF THE
US IN A BASICALLY ZONAL FLOW. WE WILL SEE ABOUT 48 HOURS OF DRY
WEATHER BEFORE RAIN RETURNS TO THE LOWER OHIO VALLEY.

CURRENT FORECAST PROBLEM WILL BE THE EXTENT OF THE LOW CLOUDS
DROPPING OUT OF THE NORTHERN PLAINS. THE CURRENT TREND WILL KEEP
MOST OF THE LOW CLOUDS OVER THE EXTREME NORTHERN PORTION OF THE CFA
THIS EVENING BEFORE CLEARING OVERNIGHT. OVER THE SOUTH SKIES WILL
REMAIN CLEAR.

A LOW LEVEL SOUTHWEST FLOW WILL BRING MOISTURE BACK INTO THE AREA
TUESDAY WITH SHOWERS DEVELOPING DURING THE AFTERNOON.

.SDF...NONE.

JA

In the hours before

Local storm report, Apr 28, 2:40 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
820 AM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 AM    BROWNSVILLE               KY   TORNADO
04/28/02   EDMONSON                       TORNADO. NUMEROUS REPORTS
                                          OF TREES DOWN AND
                                          STRUCTURAL DAMAGE . ROOFS
                                          OFF OF HOMES. 2 BY 4S FROM
                                          BUILDING STUCK IN THE
                                          GROUND.

0715 AM    WAYNESBURG                KY   WIND DAMAGE
04/28/02   LINCOLN                        SEVERAL BARNS DAMAGED.
                                          TREES AND POWER LINES DOWN.
Local storm report, Apr 28, 2:41 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
858 AM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 AM    BROWNSVILLE               KY   TORNADO
04/28/02   EDMONSON                       TORNADO. NUMEROUS REPORTS
                                          OF TREES DOWN AND
                                          STRUCTURAL DAMAGE . ROOFS
                                          OFF OF HOMES. 2 BY 4S FROM
                                          BUILDING STUCK IN THE
                                          GROUND.

0715 AM    WAYNESBURG                KY   WIND DAMAGE
04/28/02   LINCOLN                        SEVERAL BARNS DAMAGED.
                                          TREES AND POWER LINES DOWN.

0530 AM    MORGANTOWN                KY   WIND DAMAGE
04/28/02   BUTLER                         TREES DOWN JUST NORTH OF
                                          MORGANTOWN.
Local storm report, Apr 28, 2:42 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
914 AM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0535 AM    BROWNSVILLE               KY   TORNADO
04/28/02   EDMONSON                       TORNADO. NUMEROUS REPORTS
                                          OF TREES DOWN AND
                                          STRUCTURAL DAMAGE . ROOFS
                                          OFF OF HOMES. 2 BY 4S FROM
                                          BUILDING STUCK IN THE
                                          GROUND.

0715 AM    WAYNESBURG                KY   WIND DAMAGE
04/28/02   LINCOLN                        SEVERAL BARNS DAMAGED.
                                          TREES AND POWER LINES DOWN.

0530 AM    MORGANTOWN                KY   WIND DAMAGE
04/28/02   BUTLER                         TREES DOWN JUST NORTH OF
                                          MORGANTOWN.

0700 AM    WAYNESBORO                KY   WIND DAMAGE
04/28/02   LINCOLN                        45 DIAMETER TREE PULLED
                                          OUT OF GROUND. BARNS
                                          DESTROYED...ROOFS OFF HOMES
                                          AND DAMAGE TO VEHICLES FROM
                                          FLYING DEBRIS. REPORTED BY
                                          DES.

WWUS30 KSDF 281942 RRA
LSRSDF

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
122 PM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 AM    BRANDENBURG               KY   WIND DAMAGE
04/28/02   MEADE                          NUMEROUS TREES DOWN AND
                                          STRUCTURAL DAMAGE ALONG HWY
                                          60. TELEPHONE POLES DOWN
                                          ALSO. REPOERTED BY
                                          DISPATCH.

0455 AM    RADCLIFF                  KY   WIND DAMAGE
04/28/02   HARDIN                         ROOFS OFF 2 HOMES. MINOR
                                          STRUCTURAL DAMAGE TO
                                          OTHERS. NUMEROUS TREES
                                          DOWN. REPORTED BY LOCAL
                                          DISPATCH.

0550 AM    MUNFORDVILLE              KY   WIND DAMAGE
04/28/02   HART                           TREES DOWN COUNTYWIDE AND
                                          ISOLATED STRUCTURAL DAMAGE.
                                          REPORTED BY CENTRAL
                                          DISPATCH.

0413 AM    HAWESVILLE                KY   WIND DAMAGE
04/28/02   HANCOCK                        POWER LINES DOWN IN DUKES
                                          AREA. REPORTED BY CENTRAL
                                          DISPATCH.

0435 AM    LOUISVILLE                KY   WIND DAMAGE
04/28/02   JEFFERSON                      TREES AND POWER LINES DOWN
                                          COUNTYWIDE. REPORTED BY
                                          POLICE.

0445 AM    HARTFORD                  KY   WIND DAMAGE
04/28/02   OHIO                           PROBABLE TORNADO.
                                          STRUCTURAL DAMAGE TO 16
                                          HOMES. ROOFS OFF HOMES.
                                          MOBILE HOME PICKED UP AND
                                          TWISTED. NUMEROUS LARGE
                                          TREES DOWN. REPORTED BY
                                          CENTRAL DISPATCH.

0520 AM    1 N MORGANTOWN            KY   WIND DAMAGE
04/28/02   BUTLER                         TREES DOWN NORTH OFF
                                          MORGANTOWN. REPORTED BY
                                          POLICE.

0530 AM    BARDSTOWN                 KY   WIND DAMAGE
04/28/02   NELSON                         TELEPHONE POLES DOWN IN
                                          NEW HOPE AREA. REPORTED BY
                                          F.D..

0600 AM    LAWRENCEBURG              KY   WIND DAMAGE
04/28/02   ANDERSON                       TREES DOWN COUNTYWIDE.
                                          REPORTED BY CENTRAL
                                          DISPATCH.

0650 AM    GREENSBURG                KY   WIND DAMAGE
04/28/02   GREEN                          NUMEROUS TREES DOWN ALONG
                                          WITH STRUCTURAL DAMAGE AND
                                          POWERLINES DOWN. REPORTED
                                          BY DES.

0610 AM    LEXINGTON                 KY   WIND DAMAGE
04/28/02   FAYETTE                        SEVERAL TREES DOWN.
                                          REPORTED BY POLICE.

0625 AM    RICHMOND                  KY   WIND DAMAGE
04/28/02   MADISON                        TREES DOWN. REPORTED BY
                                          POLICE.

0600 AM    MUNFORDVILLE              KY   WIND DAMAGE
04/28/02   HART                           SEVERAL LARGE TREES DOWN.
                                          ALSO DIME SIZE HAIL.
                                          REPORTED BY SPOTTER.

0645 AM    COUNTYWIDE                KY   WIND DAMAGE
04/28/02   CASEY                          10 BARNS DAMAGED OR
                                          DESTROYED. STRUCTURAL
                                          DAMAGE TO HOUSE NEAR BETHEL
                                          RIDGE IN MT. OLIVE. DAMAGE
                                          TO HOUSE AND BARN NEAR
                                          YOSEMITE. TREES DOWN NORTH
                                          OF LIBERTY. REPORTED BY
                                          F.D. AND DES.

PKW
Local storm report, Apr 28, 2:43 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
132 PM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1255 AM    LORETTO                   KY   .75 INCH HAIL
04/28/02   MARION                         HIGH WIND AS WELL.
                                          REPORTED BY STORM SPOTTER.

0105 AM    4 W LEBANON               KY   .88 INCH HAIL
04/28/02   MARION                         REPORTED BY POLICE.

PKW
Special weather statement, Apr 28, 2:45 PM EST, 15 minutes before
KYZ055>057-066-067-077-078-081-082-282100

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT SUN APR 28 2002

TORNADO WATCH 167 WHICH WAS IN EFFECT FOR MUCH OF CENTRAL KENTUCKY
HAS BEEN CLEARED FOR ALL BUT THE FOLLOWING COUNTIES..

IN EAST CENTRAL KENTUCKY

ADAIR-BOYLE-CASEY-CLINTON-CUMBERLAND-GARRARD-LINCOLN-MADISON-RUSSELL

THE WATCH WILL EXPIRE FOR THESE COUNTIES AT 5 PM EDT.

JA
Local storm report, Apr 28, 3:00 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
122 PM EDT SUN APR 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0440 AM    BRANDENBURG               KY   WIND DAMAGE
04/28/02   MEADE                          NUMEROUS TREES DOWN AND
                                          STRUCTURAL DAMAGE ALONG HWY
                                          60. TELEPHONE POLES DOWN
                                          ALSO. REPOERTED BY
                                          DISPATCH.

0455 AM    RADCLIFF                  KY   WIND DAMAGE
04/28/02   HARDIN                         ROOFS OFF 2 HOMES. MINOR
                                          STRUCTURAL DAMAGE TO
                                          OTHERS. NUMEROUS TREES
                                          DOWN. REPORTED BY LOCAL
                                          DISPATCH.

0550 AM    MUNFORDVILLE              KY   WIND DAMAGE
04/28/02   HART                           TREES DOWN COUNTYWIDE AND
                                          ISOLATED STRUCTURAL DAMAGE.
                                          REPORTED BY CENTRAL
                                          DISPATCH.

0413 AM    HAWESVILLE                KY   WIND DAMAGE
04/28/02   HANCOCK                        POWER LINES DOWN IN DUKES
                                          AREA. REPORTED BY CENTRAL
                                          DISPATCH.

0435 AM    LOUISVILLE                KY   WIND DAMAGE
04/28/02   JEFFERSON                      TREES AND POWER LINES DOWN
                                          COUNTYWIDE. REPORTED BY
                                          POLICE.

0445 AM    HARTFORD                  KY   WIND DAMAGE
04/28/02   OHIO                           PROBABLE TORNADO.
                                          STRUCTURAL DAMAGE TO 16
                                          HOMES. ROOFS OFF HOMES.
                                          MOBILE HOME PICKED UP AND
                                          TWISTED. NUMEROUS LARGE
                                          TREES DOWN. REPORTED BY
                                          CENTRAL DISPATCH.

0520 AM    1 N MORGANTOWN            KY   WIND DAMAGE
04/28/02   BUTLER                         TREES DOWN NORTH OFF
                                          MORGANTOWN. REPORTED BY
                                          POLICE.

0530 AM    BARDSTOWN                 KY   WIND DAMAGE
04/28/02   NELSON                         TELEPHONE POLES DOWN IN
                                          NEW HOPE AREA. REPORTED BY
                                          F.D..

0600 AM    LAWRENCEBURG              KY   WIND DAMAGE
04/28/02   ANDERSON                       TREES DOWN COUNTYWIDE.
                                          REPORTED BY CENTRAL
                                          DISPATCH.

0650 AM    GREENSBURG                KY   WIND DAMAGE
04/28/02   GREEN                          NUMEROUS TREES DOWN ALONG
                                          WITH STRUCTURAL DAMAGE AND
                                          POWERLINES DOWN. REPORTED
                                          BY DES.

0610 AM    LEXINGTON                 KY   WIND DAMAGE
04/28/02   FAYETTE                        SEVERAL TREES DOWN.
                                          REPORTED BY POLICE.

0625 AM    RICHMOND                  KY   WIND DAMAGE
04/28/02   MADISON                        TREES DOWN. REPORTED BY
                                          POLICE.

0600 AM    MUNFORDVILLE              KY   WIND DAMAGE
04/28/02   HART                           SEVERAL LARGE TREES DOWN.
                                          ALSO DIME SIZE HAIL.
                                          REPORTED BY SPOTTER.

0645 AM    COUNTYWIDE                KY   WIND DAMAGE
04/28/02   CASEY                          10 BARNS DAMAGED OR
                                          DESTROYED. STRUCTURAL
                                          DAMAGE TO HOUSE NEAR BETHEL
                                          RIDGE IN MT. OLIVE. DAMAGE
                                          TO HOUSE AND BARN NEAR
                                          YOSEMITE. TREES DOWN NORTH
                                          OF LIBERTY. REPORTED BY
                                          F.D. AND DES.

PKW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Bourbon

When
April 28, 3:00 PM EST to April 29, 2:50 AM EST
Where
Bourbon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
38.207, -84.217 (the zone’s center; the record gives no point)

Stoner Creek at Paris, KY crested at 18.7 feet at 1700 EST on April 28. Flood stage at Paris is 18 feet. Minor flooding occurs at this level.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, April 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5291829.